Minoxidil

Minoxidil is a vasodilator, which is used to treat male pattern baldness. It is used for androgenic alopecia and hereditary hair loss but is not helpful in sudden or patchy hair loss or hair loss after pregnancy. The side effects include burning, stinging, and redness on the site of application.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Are my reports all right after bariatric surgery?

Query: Hi doctor, I am a 25 year old male. I had gastric sleeve surgery around 1.5 years ago. I have lost around 55 kg till now and now, my weight is 68 kg. I have not followed the dietary recommendations¬†and vitamin and calcium supplements prescribed by the doctor for quite a long time. Now, I am in poor...  Read Full »


Dr. Bharat Patodiya

Family Physician, General Medicine Physician, General Practitioner, Internal Medicine Physician, Medical Oncologist

Answer: Hi, Welcome to icliniq.com. My first step is to congratulate you for a definite action towards your health as the bariatric surgery. Also, you have achieved a great weight reduction with it which needs appreciation too. I understand that you have not been following the diet and just accept the fa...  Read Full »

What are the main causes behind my hair thinning and bald spots on head?

Query: Hello doctor, I am 25 years old. My hair is thinning at a fast rate and I am getting bald spots at the top of my head. And I am not taking any medication for that. Please help.  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. I went through your photo (attachment removed to protect patient identity). Yes, you have lost a lot of hair. Now in women, most common causes of hair loss are female pattern hair loss and telogen effluvium. Some women can develop telogen effluvium over female patt...  Read Full »

Kindly suggest solution for both thinning of hair and alopecia areata.

Query: Hello doctor, I had hair thinning before the alopecia areata started too, a couple of months before. And I am currently on no medications.  Read Full »


Dr. Hari Pathave

Dermatologist, Venereologist

Answer: Hi, Welcome to icliniq.com. Yes, it is alopecia areata and the hair loss is telogen effluvium with possibly androgenetic alopecia. Telogen effluvium can be caused by any recent prior illness, thyroid problem, low iron Hb, nutrition related, stress, etc. For alopecia areata, you can start Mometaso...  Read Full »

Please suggest a solution to control excessive hair fall.

Query: Hi doctor, I am 16 years old. I have excessive hair fall though all my tests and hormonal levels are normal, but I loss more than 200 strands per day. Can you please help because due to COVID-19 pandemic I cannot go out and take a consultation? I went to a doctor before and he just told me to take...  Read Full »


Dr. Snehal Laul

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do you have irregular periods? Excess blood loss during periods? Low serum iron or ferritin levels? Hormonal imbalance or fluctuations? Stress? Exam fear, tension, or grief? Is there insufficient protein intake? Lack of proper nutrition? Crash dieting? Do you fo...  Read Full »

Is stress the cause of my hair loss problem?

Query: I have hair loss problems at age 17 this first started late last year. I didn’t really notice it at first till I shaved my head. I used to use minoxidil for about 4 weeks then stopped and just oils till now. I had gone through a breakup 2 months prior so I don’t know if it’s linked...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Don't worry I will help you with your concern. Your history suggests you have telogen effluvium. It is a condition in which sudden excessive hair fall occurs due to any stress or any illness or any medicine. As you went through stress that might have caused telogen effluvium. But since you...  Read Full »

Can changing water cause sudden hair fall?

Query: Hello doctor, I am 32 years old. I am facing sudden hair fall from the past one month. The hair fall started all of the sudden and full strands of hair is falling out while taking a head shower and combing hair. I have lost half of my hair volume and on left top corner scalp is visible. I have fac...  Read Full »


Dr. B. T. Priya

Dermatologist

Answer: Hi, Welcome to icliniq.com. I feel you are suffering from chronic telogen effluvium. Nutritional deficiency is the commonest cause. Keep your hemoglobin above 12g/dl. Are you taking biotin containing hair supplements? Have dates and fresh vegetables and fruits rich in iron. Did you have sever...  Read Full »

Can small patches with pustules on scalp reduce hair density?

Query: Hello doctor, I have too many small patches on the head. I shaved my head recently, and now, while the hair is growing back, I can see few patches in which hair is comparatively fewer than other areas, although the patches are very small with small-sized pustules. I am currently on Minoxidil 5% f...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do not worry. I will help you with your concern. From the history, it seems either you have alopecia areata or androgenetic alopecia (AGA). But I need to see your scalp and the patches so I can suggest you definitive diagnosis and treatment accordingly. Kindly ...  Read Full »

Will Minoxidil taken for hair fall cause dependency?

Query: Hello doctor, I have receding hairline with overall thinning on the scalp for the past one month. Kindly help.  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. From history it seems you have androgenetic alopecia (AGA) also known as male pattern baldness. In AGA, hair thinning and hair fall occurs with receding frontal hair line and thinning on top of scalp that is vertex. AGA has seven grades and treatment partially depe...  Read Full »

Will altered levels of Vitamin B12 and D contribute in excessive hairfall?

Query: Hello doctor, I am witnessing excessive hair loss. I do not have any thyroid issues. In the past two to three months, the hair loss has exponentially multiplied. I do not feel like keeping my hair open as they keep falling everywhere. I am taking Vitamin B12, Vitamin B, and D3 tablets. My Vitamin...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do not worry. I will help you with your concern. I understand that hair fall can be really stressful. Now there are multiple causes of hair fall in females. But the most common causes are female pattern hair loss (FPHL) and telogen effluvium. Now I need to ask you ...  Read Full »

Why do I get thinning of hair even at the age of 17?

Query: Hello doctor, I am a 17-year-old male. My hair is thinning on the front, and with exposure to sun or light it can be seen clearly. I have been experiencing this since last year and I have not been using any products or straighteners of any sort. At first, I thought it was just my hair type but it st...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do not worry. I will help you with your concern. I went through your history and photo (attachment removed to protect patient identity), it suggests you have androgenetic alopecia also known as male pattern baldness. Androgenetic alopecia (AGA) is a common cau...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.